MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was received over-constrained and the tip pulled into the blue outer sheath.The device was received with the stent fully mounted on the device.The investigator successfully deployed the stent experiencing a little resistance due to the device having been over constrained.The deployed stent was noted to have a kink located approximately 15mm proximal of the distal end wires.This type of damage is consistent with excessive force being applied to the device.No other issues were noted with the deployed stent.A visual and microscopic examination identified no damage to the stent cups or stent holder that could have contributed to the complaint incident.A visual and tactile examination identified a severe kink on the inner shaft located approximately 40mm proximal of the tip.This type of damage is consistent with excessive force being applied to the device.The damage kink to the inner shaft would have been at the same location as the kink on the stent when the stent was mounted on the device.No damage or issues were noted to the blue outer shaft of the device.No other issues were identified with the delivery system that could potentially have contributed to the complaint incident.No issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 25-jun-2019.It was reported that stent deployment difficulty occurred.The target lesion was located in the superior vena cava.A 12x90/8fr uni plus halo 75cm wallstent endoprosthesis was advanced for treatment.However, during the procedure, it was noted that the stent was difficult to release inside the patient after many attempts.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, device analysis revealed stent damage.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8794257
Report Number2134265-2019-08195
Device Sequence Number1876932
Product Code MAF
UDI-Device Identifier08714729203971
UDI-Public08714729203971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0022696255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight70